I was recently diagnosed with polymorphous light eruption after a biopsy was taken of an itchy, painful blister-like bump I had on my arm. I have had these off and on since last winter. I am a 64 yr. old female. I am following my dermatologist's instructions: using 100% sunblock for UVA & UVB rays, wide brim hat, long sleeves, pants, shoes/socks whenever I am outside. I am to try to avoid being out betwee 10-5 each day. I have been doing what he says and after 2 wks. of this, I am still breaking out. I get a few of these same bumps sprinkled over different areas of my body. I have a steroid cream I was prescribed and it helps, but can not figure out why I am still breaking out if I am following orders.
Sometimes you don't break out right away...but I would think that there should be no "eruptions" after 4 days.
It IS possible that you are having a reaction to the medication...however, I must say that my mom has the same problem and she gets them regardless.
She was told to replace the light bulbs in her house. Seems that certain bulbs can contain just enough rays( normally the ones that give the effect of having sunlight in your home)...just as exposure to sunlight through windows may cause a reaction in some people with photosensitivity.
Perhaps check to see what kind of lights you have, and stay away from the windows...as UVA CAN penetrate glass...whereas UVB does not.
Thanks for your idea! I know its not the medicine because i have been on it a long while, but I can't sit in sunlight in the house either...cars are difficult (rigging up some upf fabric to hang over the window when I am a passenger), but the light bulb suggestion is worth checking into. I am curious if it is the flourescent that causes reaction? or incandescent? For me, it is just frustrating because I am very careful not to be exposed to sunlight and use high spf and coverup completely and still break out, so this light thing is an eye opener. Let me know which kind of bulbs bother your mother the most.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.